Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 19, 2021Conecuh County, Monroe County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 19, 2021, 5:17 PM CDT for Conecuh County, Monroe County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 5:17 PM CDT (22:17 UTC)
Expired
Jul 19, 2021, 6:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL

Counties Conecuh County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 135 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WWUS84 KMOB 192217
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
517 PM CDT Mon Jul 19 2021
 
ALZ055-056-192300-
Monroe AL-Conecuh AL-
517 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND CENTRAL CONECUH COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, the strong thunderstorm was located 8 miles northwest
of Monroeville, moving east at 15 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Monroeville, Peterman, Beatrice and I65 And US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8699 3146 8751 3163 8757 3169 8757
      3179 8695
TIME...MOT...LOC 2216Z 265DEG 12KT 3159 8745 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:43 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 19, 3:43 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
343 PM CDT Mon Jul 19 2021

.NEAR TERM UPDATE /Now Through Tuesday/...A mid to upper level trough
extending southwestward from the New England states/Appalachian
Mountains to the southern Great Plains will slowly sag southward
through the period, as an upper level low attempts to pinch over the
vicinity of the Lower Mississippi Valley on Tuesday. An associated
weak surface frontal boundary will also slowly sag southward into
northern portions of MS/AL. Deep layer moisture will remain across
our forecast area ahead of the trough axis and surface boundary,
with precipitable water values ranging up to 2 to 2.25 inches. Deep
layer ascent will be maintained over the region as embedded
shortwave impulses translate across central and southern portions of
MS and AL along the southern fringe of the trough axis. As a result,
the weather forecast will continue to feature high rain chances
along with potential for locally heavy rainfall and a limited threat
of flooding throughout the near term period.

We will continue to carry high POPs between 60-80% this evening,
followed by a slight decrease to between 50-70% after midnight. With
the ongoing showers and thunderstorms heading into Tuesday morning,
we will increase POPs once again to between 70-90% by late morning
through the afternoon hours. Showers and storms that develop will be
capable of producing torrential downpours within the high PWAT
airmass and could easily drop to 2-4" of rainfall and perhaps very
locally over 5" in a short period of time, which could result in
localized flash flooding/urban flooding. While the overall flash
flooding threat currently appears localized enough to preclude a
Flash Flood Watch issuance, we will carry mention of heavy rainfall
in the forecast along with highlighting a limited flash flooding
threat over much of the area this afternoon and evening in a local
graphic. A few of the stronger storm cells both days could produce
localized wind gusts over 40 mph and frequent lightning strikes
considering MLCAPE values up to 1500-2500 J/KG.

Lows tonight remain seasonably warm in the lower 70s inland and in
the mid to upper 70s along the immediate coast and beaches. High
temperatures will remain below normal Tuesday with the abundant
cloud cover and high rain coverage, and expect readings to generally
range in the mid 80s. /22

&&

.SHORT TERM /Tuesday night Through Thursday night/...If you're
hoping for any relief from scattered to numerous showers and
thunderstorms, the short term may disappoint. Our upper level
trough shears out over the region with upper level ridging trying
to nose its way back in by Thursday from the southwest. At the
surface, weak high pressure starts to gradually develop over the
northeastern Gulf of Mexico, helping to keep our region in
southwesterly to westerly low level flow. PWATs remain high
through the period, between 1.9 to 2.2 inches each day. With the
aforementioned trough shearing out, anticipate continued high
chances for precipitation with generally a scattered to numerous
coverage of showers and thunderstorms Tuesday and Wednesday,
possibly decreasing only slightly in coverage for Thursday. Best
chances for storms will be during the afternoon hours, however
isolated to scattered showers and thunderstorms remain possible
each night inland. Given the high PWATs and slow storm motions,
excessive rainfall will be possible over any given area, and could
result in some localized flash flooding issues. Temperatures will
remain on the cooler side in the middle to upper 80's each day,
with lows in the lower to middle 70's and upper 70's along the
coast. A low risk of rip currents remains in place through the
period. MM/25

&&

.EXTENDED TERM /Friday Through Monday/... Some hints at relief
from the scattered to numerous showers and thunderstorms become
evident heading into the extended term. Upper level ridging
remains weak but present across the southeastern U.S. as a
longwave upper level trough remains semi-permanently over the
northeastern U.S. through Monday. This feature periodically
attempts to dig southward but should largely remain out of the
CWA. At the surface, some weak surface troughing remains evident
across the southeastern U.S. through Sunday, becoming transient on
Monday. At the same time, weak surface high remains situated
across the north-central and northeastern GOM. PWATs remain
elevated in the 1.7 to 1.9 range for much of the period. PoPs
trend down during this period to generally scattered coverage and
a more typical diurnal cycle, and likewise temperatures should
climb. Highs will gradually warm into the upper 80's and lower
90's Friday into Saturday, becoming lower to middle 90's Sunday
into Monday. Lows remain in the lower to middle 70's, with upper
70's along the coast each night. MM/25

&&

.MARINE...The primary marine concerns will be locally higher winds
and seas near scattered to numerous showers and thunderstorms that
will develop each day throughout the week. A light to occasionally
moderate southwesterly to southerly flow will generally prevail
across the marine area through the week with seas remaining around 1
to 2 feet. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 19, 2:27 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Mon Jul 19 2021

MSZ075-076-192000-
Perry MS-Greene MS-
227 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 300 PM
CDT...

At 227 PM CDT, the strong thunderstorm was located 5 miles north of
Beaumont, or 6 miles south of Richton, moving southeast at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Richton, Beaumont and McLain.

LAT...LON 3119 8903 3136 8895 3128 8861 3104 8874
TIME...MOT...LOC 1927Z 293DEG 15KT 3125 8892
Special weather statement, Jul 19, 2:39 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Mon Jul 19 2021

ALZ263-264-192030-
Baldwin Central AL-Mobile Central AL-
239 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 330 PM CDT...

At 239 PM CDT, the strong thunderstorm was located over Downtown
Mobile, moving east at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Downtown Mobile, Prichard, Daphne, Fairhope, Chickasaw, Spanish Fort,
Robertsdale, Loxley, Summerdale, Silverhill, I65 And I165 and I10 And
I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3051 8792 3055 8790 3065 8792 3064 8793
      3062 8806 3058 8808 3059 8811 3061 8811
      3059 8812 3061 8816 3078 8809 3076 8803
      3077 8802 3076 8802 3075 8800 3076 8798
      3069 8761 3043 8771
TIME...MOT...LOC 1939Z 288DEG 20KT 3068 8805
Special weather statement, Jul 19, 3:01 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Mon Jul 19 2021

MSZ075-078-192045-
Stone MS-Perry MS-
301 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN PERRY AND NORTHERN STONE COUNTIES UNTIL 345 PM CDT...

At 300 PM CDT, the strong thunderstorm was located 7 miles southwest
of Maxie, or 9 miles west of Wiggins, moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins.

LAT...LON 3091 8934 3091 8914 3103 8914 3110 8884
      3091 8883 3091 8889 3083 8889 3079 8934
TIME...MOT...LOC 2000Z 259DEG 27KT 3090 8928
Local storm report, Jul 19, 3:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     MARINE TSTM WIND 2 E DOWNTOWN MOBILE     30.69N 88.01W
07/19/2021  M34 KTS          GMZ630             AL   MESONET

&&
Special weather statement, Jul 19, 4:40 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
440 PM CDT Mon Jul 19 2021

ALZ261-263-265-MSZ079-192230-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
440 PM CDT Mon Jul 19 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... SOUTHWESTERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES
UNTIL 530 PM CDT...

At 439 PM CDT, cluster of strong thunderstorm was located 5 miles
north of Hurley, or 13 miles south of Lucedale, moving east at 20
mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Grand Bay, Bayou La Batre, Semmes, Tanner
Williams, I65 And I165, Coden, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3034 8815 3033 8815 3034 8820 3036 8819
      3039 8830 3044 8840 3074 8841 3074 8852
      3092 8852 3081 8800 3074 8803 3075 8804
      3074 8805 3068 8804 3064 8806 3059 8806
      3057 8809 3054 8808 3031 8814
TIME...MOT...LOC 2139Z 272DEG 18KT 3075 8851
Special weather statement, Jul 19, 5:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
517 PM CDT Mon Jul 19 2021

ALZ055-056-192300-
Monroe AL-Conecuh AL-
517 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND CENTRAL CONECUH COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, the strong thunderstorm was located 8 miles northwest
of Monroeville, moving east at 15 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Monroeville, Peterman, Beatrice and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3141 8699 3146 8751 3163 8757 3169 8757
      3179 8695
TIME...MOT...LOC 2216Z 265DEG 12KT 3159 8745

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:43 AM CDTAreal Flood AdvisoryMOBChoctaw3 hr
Jul 19, 1:29 PM CDTSpecial Weather StatementMOBEscambia46 min
Jul 19, 2:05 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 19, 2:24 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile4 hr
Jul 19, 2:39 PM CDTSpecial Weather StatementMOBBaldwin51 min
Jul 19, 2:40 PM CDTSpecial Marine WarningMOB35 min
Jul 19, 3:22 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jul 19, 5:03 PM CDTAreal Flood AdvisoryMOBClarke, Conecuh, Monroe, Washington3 hr
Jul 19, 5:26 PM CDTSpecial Marine WarningMOB49 min
Jul 19, 1:47 PM CDTSpecial Weather StatementMOBSanta Rosa43 min
Jul 19, 2:25 PM CDTAreal Flood AdvisoryMOBSanta Rosa3 hr
Jul 19, 6:24 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne10 days
Jul 19, 2:27 PM CDTSpecial Weather StatementMOBPerry33 min
Jul 19, 3:01 PM CDTSpecial Weather StatementMOBStone44 min
Jul 19, 3:06 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone2 hr
Jul 19, 4:02 PM CDTAreal Flood AdvisoryMOBGeorge117 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.